Banach Journal of Mathematical Analysis

On the polynomial numerical hull of a normal matrix

Hamid Reza Afshin and Mohammad Ali Mehrjoofard

Full-text: Open access

Abstract

Let $A$ be any n-by-n normal matrix and let $k>0$ be an integer. By using the concept of the joint numerical range $W(A, A^2, \cdots, A^k),$ an analytic description of $V^k(A)$ for normal matrices will be presented. Additionally, new proof for Theorem 2.2 of Davis, Li and Salemi [Linear Algebra Appl., 428 (2008), pp. 137-153] is given.

Article information

Source
Banach J. Math. Anal., Volume 5, Number 1 (2011), 88-93.

Dates
First available in Project Euclid: 14 August 2011

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1313362983

Digital Object Identifier
doi:10.15352/bjma/1313362983

Mathematical Reviews number (MathSciNet)
MR2738523

Zentralblatt MATH identifier
1207.15023

Subjects
Primary: 15A60: Norms of matrices, numerical range, applications of functional analysis to matrix theory [See also 65F35, 65J05]
Secondary: 15A18: Eigenvalues, singular values, and eigenvectors 14H50: Plane and space curves

Keywords
polynomial numerical hull joint numerical range polynomial inverse image normal matrix

Citation

Afshin, Hamid Reza; Mehrjoofard, Mohammad Ali. On the polynomial numerical hull of a normal matrix. Banach J. Math. Anal. 5 (2011), no. 1, 88--93. doi:10.15352/bjma/1313362983. https://projecteuclid.org/euclid.bjma/1313362983


Export citation

References

  • H.R. Afshin, M.A. Mehrjoofard and A. Salemi, Polynomial inverse images and polynomial numerical hulls of normal matrices, Oper. Matrices (to appear).
  • H.R. Afshin, M.A. Mehrjoofard and A. Salemi, Polynomial numerical hulls of order 3, Electron. J. Linear Algebra 18 (2009), 253–263.
  • Ch. Davis, C.-K. Li and A. Salemi, Polynomial numerical hulls of matrices, Linear Algebra Appl. 428 (2008), 137–153.
  • Ch. Davis and A. Salemi, On polynomial numerical hulls of normal matrices, Linear Algebra Appl. 383 (2004), 151–161.
  • V. Faber, W. Joubert, M. Knill and T. Manteuffel, Minimal residual method stronger than polynomial preconditioning, SIAM J. Matrix Anal. Appl. 17 (1996), 707–729.
  • A. Greenbaum, Generalizations of the field of values useful in the study of polynomial functions of a matrix, Linear Algebra Appl. 347 (2002), 233–249.
  • A. Greenbaum and L.N. Trefethen, GMRES/CR and Arnoldi/Lanczos as matrixapproximation problems, SIAM J. Sci. Comput. 15 (1994), no. 2, 359-368.
  • B.V. Limaye, Functional Analysis, Second edition. New Age International Publishers Limited, New Delhi, 1996.
  • O. Nevanlinna, Convergence of Iterations for Linear Equations, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 1993.
  • A. Salemi, Total decomposition and block numerical range, Banach. J. Math. Anal. 5 (2011), no. 1, 51–55.
  • P. Tichý, J. Liesen and V. Faber, On worst-case GMRES, ideal GMRES, and the polynomial numerical hull of a Jordan block, Electron. Trans. Numer. Anal. 26 (2007), 453–473.